Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Undergone gall bladder removal. Taking CB therapy. Cannot eat without having nausea and vomiting. Unable to eat. Suggest the remedy?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1835 Questions
IBS, GAD, gall bladder removed in 2011, blood test normal, pap normal, regularly seeing my psych Dr. She does CB therapy and it has been working.

I can't seem to fall asleep for the life of me. I've tried everything that I can think of. I also can't seem to eat without having nausea and vomiting. I'm so hungry.
Posted Tue, 29 Oct 2013 in Mental Health
Answered by Dr. Ashish Mittal 49 minutes later
Brief Answer:
Problem appear more due to anxiety.

Detailed Answer:
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     23 year old female
•     Known case of GAD and IBS on CBT.
•     Complaints of: nausea/vomiting while eating and difficulty in sleeping.

As your blood investigations are normal and you already have gad then we should suspect anxiety as a cause for your symptoms. But same time it is better to have upper Gastrointestinal endoscopy to rule out any structural anomaly, causing these symptoms.

GAD patient also some time develop nausea and vomiting while eating food. Many times these symptoms are more during eating in front of others due to social anxiety. Many patient also fear that they will vomit in social situation.

You are already on CBT but your symptoms are only partially controlled, as you still having sleep difficulty which is symptom of anxiety. In such cases combined treatment (medicine and CBT) will be better in your case.

There are several medicines for gad. But one Medicine (Mirtazapine) help in gad, IBS, gastric symptoms like vomiting and sleep. It is a prescription medicine and you can take it after prescription from psychiatrist.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Undergone gall bladder removal. Taking CB therapy. Cannot eat without having nausea and vomiting. Unable to eat. Suggest the remedy? 3 hours later
I have no idea why I would have anxiety. and I can't even eat when I'm by myself.
Answered by Dr. Ashish Mittal 24 hours later
Brief Answer:
Psychological cause is a possible diagnosis.

Detailed Answer:
Hello again,
Thanks for follow up.

In medical science, most accurate diagnosis is diagnosis which can explain most of the symptoms of the patient. In your case first to proceed with upper gastrointestinal endoscopy to rule out any structural problem.

If it is normal then we should think for psychological cause for vomiting. There are many psychological symptoms which are difficult to understand many times but people get benefit after treatment.

Chances of having symptoms (vomiting) due to psychological issues increases in following conditions:
-Known case of psychological problem: You already have GAD, which is partially controlled.
-Absence of medical cause: In your case it is not diagnosed yet.
-IBS: Most common cause of IBS is stress and anxiety.

It is possible that you may not have anxiety at the time of vomiting, but at-least we should consider possibility psychological origin of vomitting during diagnosis and treatment specially if investigations are normal.

In my practice, I had seen 4 cases similar to your presentation. They present after 1-2 years of suffering, investigations were normal and become well after treatment. You can discuss these issues with your CB therapist also.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor